Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Diagnosed with pituitary microadenoma with irregular period. Took Duphaston, Spasmoproxyvon. Done with Transvaginal ultrasounds and pap smear. Suggestion?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11722 Questions
I have a long history to start with.On XXXXXXX 2010 i stopped having periods regularly i.e i had them in gap of 2 months.Earlier 2 that i had started going 2 the gym for weight loss.I did lose abt 10 kgs,but started having irreglar periods.Then on XXXXXXX 2010,i was diagnosed with Pituitary Microadenoma thru MRI,as along with irregular periods i was also having high bp and headaches.So then i was put on Bromocryptine which i continued for 6-7 months after which my prolactin was controlled and i felt better.The endocrinologist suggested me to discontinue Bromocryptine and started me on Thyronorm 25mcg as i had borderline thyroid issue.In the meantime i got married in 2011 and was still having irregular periods with no major problem.After trying for a year,i was unable 2 conceive therefore consulted a gynae who induced my periods and after that put me on Duphaston and Siphene which eventually did help me in regulating my periods since Dec,2011.But,From March 2012 i started having extremely painful and a bit heavier periods.It is so painful that i have to take voveran injections to get relief.Even Spasmoproxyvon caps did not work.Since then i have gone thru whole lots of tests,Transvaginal ultrasounds and even pap smear but to no avail as nothing cud be diagnosed.instead the doc just asked me 2 lose weight.Its been almost a year that im suffering from this horrible pain and no one seems 2 help me out.I too am working on weight loss but atleast sth shud be done abt the pain that i have 2 suffer every month.Now,this year has another story of my grief.In XXXXXXX 2013 i had normal periods on the 29th with no pain at all,not even slight bit.Then in feb,i missed my periods.But in march again i had normal periods but which lasted longer (7 days)than my usual periods(4-5 days) and interestingly i had no pain again.But this month of april has broken me completely as i had started feeling that everything is getting fine.On 28th April i did have my periods but for 5 days they were like hell 2 me as i had 2 take voveran injections twice daily for relief.I was almost feeling lyk dieing.and to make matters worse the pain is continuing even after my periods.Its been more than a week now post periods,but the pain doesnt seem 2 stop.I,m in pain right now also,as im writing 2 u.Another thing 2 mention is that the pain is not as severe as my period pain but enough to stop me from doing my normal activities.Before i forget let me mention 2 u the location of my hurts me only on the right side of my pelvic area,lower right back and the lower right pubic area(i think where the ovaries seem 2 b),it goes to my thighs and legs as well.I think i've almost written an essay 2 u with hope to get answers 2 my queries and worries.If u would want 2 know something else also,please let me know.Please reply at the earliest.
Posted Tue, 28 May 2013 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
The pain that you have described is related to your periods. It can be due to dysmenorrhea or endometriosis.
In some cases, an extreme pain is seen during the periods which is relieved to some extent by antispasmodics and hot fomentation.
You need to consult a gynecologist and get an ultrasound scan, MRI of the lower abdomen done. A laparoscopic examination may be necessary to rule out endometriosis.
As far as treating pain is concerned, I would suggest you to consult a gynecologist for physical examination. Following evaluation, he/she can prescribe you antispasmodic drug and oral contraceptives which can prevent pain and regularize your periods.
In the mean time, home measures such as hot compresses over the lower abdomen and massages can help.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Diagnosed with pituitary microadenoma with irregular period. Took Duphaston, Spasmoproxyvon. Done with Transvaginal ultrasounds and pap smear. Suggestion? 22 hours later
Hello Doctor,
Thanks for the reply.Something weird is happening now 2 me since yesterday.I am experiencing a poky,stabbing kind of pain in my lower abdomen and in the urethra,while and after urinating.There is also an urge of urinating once evry hour of the day.This urge of urination though is happening post my periods till date.But the stabbing kind of pain is new.It lasts for some seconds after urinating and strangely now im not having the pain on the right lower abdomen and pelvic area.Confused to death.Wondering wat 2 do?As im planning 2 go to my home place for a proper and lasting treatment in a couple of until then cud u please suggest me sth regarding this please??
Answered by Dr. Rakhi Tayal 51 minutes later
Thanks for writing again.
The symptoms that you are having now are likely to be due to a urinary infection. A routine urine examination will help in detecting the type and severity of infection. Systemic antibiotics are the mainstay of treatment. You can get these prescribed from your physician after a routine urine test. Till then have plenty of fluids orally.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor